Withdrawal from oxycotton

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Apr 2008
Total Posts : 1
   Posted 4/1/2008 3:50 PM (GMT -6)   
confused  My future son in law is in terrible pain from an accident that happened on a construction site.  He became so tired of taking pain medication that he just stopped taking them around 2 days ago.  He has not been feeling well - nausea, vomiting, sleeplessness or can't sleep enough.  I cannot convince him to seek medical attention.  Are these symtoms normal?  Should he go back on the medication (not the full amount he was taking) and then taper off?  I am very concerned.

Veteran Member

Date Joined Nov 2007
Total Posts : 6795
   Posted 4/1/2008 4:05 PM (GMT -6)   
Hi, Mom, and welcome.

I'm not a doctor, so this is just opinion. First, I'm presuming your future son in law is an adult, so you may not be able to force him to do anything. He may be going through some withdrawal symptoms, depending on what meds he's been taking. The most you might be able to do is call the pharmacy or his doctor, but you likely won't be able to get anywhere without his permission. Have you told him how concerned you are? Ask if he wants you to help in some way. If he says no, my guess is you may have to have him wait until the pain returns and then my guess is he'll change his mind.

The only caution I could think of - but again, I'm not an doc! - is whether any withdrawal may be life threatening. If you know what meds he was taking, you could call a pharmacy and ask in general if a quick withdrawal from those meds could be life threatening. If so, then you may want to get some medical help.

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40395
   Posted 4/1/2008 8:09 PM (GMT -6)   
Hi Mom2D,

It does sound like withdrawal symptoms from oxycontin. If he gets bad enough he can take a small amount to relieve the symptoms. But it would have been a lot better if he had the doctor wien him off of it. He should never break one in two to wein off because they are time released and he would get too much medicine at once.

Can you talk him into calling his doctor and have him help him. You really can't force him to do anything but you could suggest it. Going cold turkey isn't a good idea.

I wish you luck with this,
hugs, karen
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 5:49 AM (GMT -6)
There are a total of 2,710,948 posts in 298,941 threads.
View Active Threads

Who's Online
This forum has 153507 registered members. Please welcome our newest member, agusyxuk.
203 Guest(s), 6 Registered Member(s) are currently online.  Details
KMullen, BreRosie, Lynnwood, Bhutan boy, Bobby Mac, iPoop

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer